Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
166 Doctors are Online

Swollen, puffy, red eye. Took steroid shot. Allergy symptoms?

User rating for this question
Very Good
Answered by

Orthopaedic Surgeon
Practicing since : 1994
Answered : 9303 Questions
Question
i VISITED AN URGENT CARE DOCTOR YESTERDAY FOR A VERY SWOLLEN AND PUFFY RED EYE, AND EYELID HE TOLD ME i WAS HAVING AN ALLERGIC REACTION TO SOMETHING BUT I HAVE NOT CHANGE ANYTHING I USE ON MY FACE...I HAVE BEEN SICK WITH A BAD COLD FOR 5 DAYS BUT BECAUSE i AM EXTREMELY ALLERGIC TO ANY ANTIBODIC HE GAVE ME A SERTOID SHOT..THE SWELLING DID NOT INCARSE DURING THE NIGHT BUT TODAY MY WHOLE FACE IS VERY BRIGHT RED AND KNOW BOTH OF MY EYES ARE SWELLING...WHAT DO I DO
Posted Sat, 17 Aug 2013 in General Health
 
 
Answered by Dr. Praveen Tayal 1 hour later
Hello,
Thanks for posting your query.
The symptoms that you have are likely to be due to Angioedema. It is an allergic condition characterized by swelling just below the surface of the skin, usually around the lips and eyes. During an allergic reaction lots of chemical mediators of inflammation are released, histamine is one of them, which causes blood vessels to swell. The cause is unknown, but certain food and environmental conditions can trigger an attack of angioedema.
It is usually caused by an allergic reaction, to food, medication, pollen or insect stings.
Steroids and avoiding the allergens are the mainstay of treatment. The swelling is likely to subside gradually. In case the swelling increases further then do consult your dermatologist for specific treatment. Splashing cold water on the face will also help.
I hope this answers your query.
In case you have additional questions or doubts, you can forward them to me, and I shall be glad to help you out.
Please accept my answer in case you do not have further queries.
Wishing you good health.
Regards.
Dr. Praveen Tayal.
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor